MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404239
Medical Device Problem Codes Inflation Problem (1310); Mechanical Problem (1384); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Adhesion(s) (1695)
Date of Event 09/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this inflatable penile prosthesis (ipp) was not working properly due to inflation issues.A surgical procedure was performed, during which it was noted that the cylinder was shredded and stuck in the corpora.Cylinders and pump were removed and replaced, while the existing reservoir was drained and retained, and a new one was added to the system.There were no patient complications reported.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, the returned components underwent a thorough analysis.Both cylinders were microscopically inspected and tested for leaks.The first cylinder exhibited broken fabric threads in the middle of its body, along with multiple twisted folds in its proximal and distal end.In addition, the first cylinder had its outer tubing twisted and completely separated from the cylinder body, resulting in fluid loss.The second cylinder presented its outer tubing twisted in the proximal and distal end, along with a total separation of it in the distal end.Additionally, multiple twisted folds were noted in its distal end, and a hole that led to a leak in the kink resistant tubing (krt) consistent with sharp instrument damage was also identified.The pump was microscopically inspected and tested for leaks.It was not functionally tested due to bodily fluid contamination identified within the component.Microscopic evaluation revealed that its krt was worn to the filament, and a hole and a leak in its krt was also noted.Based on the information available and analysis results, the leaks identified in the first cylinder and pump krt could have caused or contributed to the reported clinical observations.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20427208
Report Number2124215-2024-63534
Device Sequence Number20958907
Product Code FHW
UDI-Device Identifier00878953003528
UDI-Public00878953003528
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2018
Device Model Number72404239
Device Catalogue Number72404239
Device Lot Number0157624003
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date10/11/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age65 YR
Patient SexUnknown